| Model Number |
PTH |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/16/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The serial number of the cobas e 801 analytical unit is (b)(6).
Event or Problem Description
The initial reporter stated they received questionable results for samples from one patient tested with the elecsys pth assay and compared to a competitor method.The elecsys pth results did not agree with the patient¿s clinical picture and the customer suspects an interference in the patient sample affecting the elecsys pth results.On (b)(6) 2023, a sample from the patient had an elecsys pth value of 2657.0 pg/ml.On (b)(6) 2023, a sample from the patient had an elecsys pth value of 2849.0 pg/ml.At an unknown date, a sample from the patient had a pth competitor value of 53.2 ng/l (reference range 18.4-80.1 ng/ml).It was asked but it is unknown which sample was used for this measurement.
Additional Manufacturer Narrative
Quality control results were stable and do not indicate an issue.The sample is not available for further investigation.Based on the available data and information there is no hint for a generic reagent issue.The investigation could not identify a product problem.The cause of the event could not be determined.The data is consistent to an interference in the sample (e.G.Heterophilic antibodies against assay antibodies) leading to high signals and thus to the high results.Per product labeling: "in rare cases, interference due to extremely high titers of antibodies to analyte specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.".